Author Topic: Almost 3 Weeks Off - Will This Ever End? Busiprone (Good or Antagonist?)  (Read 185 times)

[Buddie]

Hello Friends...

I'm just looking for encouragement and advice...  Dr's as we all know, have a very generic approach to this and I am very discouraged.   

I am almost 3 weeks Benzo Free (after taking .5 mgs of Xanax for 7 months, weaning to .25 mgs for 3 weeks, then Jumped Off.   (My Dr thought it would be fine to do so).   I don't feel victorious at all.. I just feel like my life has been pulled out from under me and I am drowning a slow, agonizing death.   

I started Xanax back in October after having anaphylactic shock from a blood pressure med.  My throat swelled shut and I was in ICU for 3 days getting it under control.  It took months for the med to leave my system, then I had serious rebound complications and hospitalization in February from all the steroids and allergy meds I was on.   Xanax was the Godsend when I had those attacks, my throat and mouth swelling and again as I weaned off of all the meds (steroids also)... I was terrified 24/7 that my throat was going to swell shut again and I'd die.

I decided though that it was time to stop this one last med (which has been haunting me since Day 1).  I knew it was very addictive and I KNEW I was playing with fire.   How horrible it is to have my experience getting off of Xanax as horrid as I imagined it would be.

My withdrawal has been very difficult (is there any other way?)  I should have weaned 2 more times before stopping, but I didn't.  My first week was absolutely terrifying with some really bad episodes, but the last 10 days have been milder and better.    I thank God I never had a seizure, but the first weeks have had some pretty horrific moments.   

My Dr. gave me Busiprone a week ago to help with symptoms, saying I should take it 3 times a day to manage my withdrawal.  I took it as directed for 2 days, then felt better and only went to taking it if I really need it. Ironically, the last 2 nights I've taken 5 mgs and today...I had one of the strongest anxiety episodes that I've had in over a week?     Could this med antagonize my recovery and cause a more intense episode?   Is it normal to be doing much better then get hit out of the blue with a very strong attack?

My Dr felt because my dose was very small (.5) and I hadn't taken it that long (7 months) that my recovery period should be easier and should ease after 2 weeks.     Ironically, the very pathways in my body forged during my allergic attacks are now being used during this withdrawal process and it's just been hell.

Advice?  Will this ever get better?   Will I be this way forever?   I know everyone's different but there has to be some kind of guideline as to what to expect??

Help... :)
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

So sorry! Stay strong!!

I think you have to find what works for you. I hate the overwhelming anxiety attacks. Im out 5 months and to get some sleep I started taking a small amount of Trazadone, I first looked it up and its an older very benign anti-depressant, also has a sedative effect..

Stay strong it will get better...
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.